Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Child took bifilec for stomach infection. Got cold and cough. Prescribed moxclav and febrex plus

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
My child(3 years old) had a stomach infection for last 10-15 days. I met with physician who advised
1. Ranidom O - 3times 5 ml
2. Bifilec 1 XXXXXXX daily
3. Cefolac 100 3.5 ml 2 times
4. enzar 5ml 2 times
Now he had having cough and cold and doctor had prescribed
1. moxclav 228 2 times
2. febrex plus 3 times 4ml
3. ambrolie levo 3 times 5 ml
also enzar ,bifilec and ranidom o (SOS) continued for stomach pain
I am a little bit concerned if this medication will impact his recovery from stomach infection as well as cough and cold.
Posted Sat, 30 Mar 2013 in Child Health
Answered by Dr. Y V Siva Sankara Murty 18 minutes later

Thanks for writing to health care magic.

Why was your kid diagnosed as having stomach infection?
What sort of a stomach infection he had?
Is there any blood or mucus in stool. Is there any fever?

Your kid as mentioned by you is a known asthmatic. Does he have any wheeze now?

From the treatment which you have given (I do not have any history to comment upon) your kid's doctor initially felt that he had dysentry or some stomach infection and started him on antibiotics. In the later episode from the treatment I feel that your kid was thought to have a respiratory infection by the treating doctor and was started on antibiotic again.

It would be better if you explained in detail the condition of your child. Your child is having one antibiotic after another.

Please reply in detail so that I can help you better.
Take care.
Above answer was peer-reviewed by
Follow-up: Child took bifilec for stomach infection. Got cold and cough. Prescribed moxclav and febrex plus 23 hours later

First of all thank you for your inputs.

Case History of the baby is as follows:
He has been affected by cold very severely since his birth perticularly in winters.
This winter itself he had suffered from pneomonia cough and cold several times (almost every third week ) and doctor prescribed us with drugs(moxclav/moxikind/augmentin duo , fluzet , ambrolite or similar formulae drugs) for 3 days. Some times doctor advised us to use dualin budecort nabulizer to controll breating congestion and otrivin nasal drops. Generally he feels very severe whizzing problem and cough for 2 -3 days and then with these medicines he recovers but again getting the same difficulty after 2 or 3 weeks. This winter we have also vaccinised him for pneomonia but was not as effective as expected.

In beetween some 1 month back he got same cough and cold and got similar treatment. but this time it took 5-7 days of same medication. Meanwhile after 2 0r 3 days he got severe stomach pain and vomitting, some 4-5 times in the night and diagnosed with gastric problem. He was not able to take even liquid at that time and even a sip of water he vommited out immediately. Then doctor injected him for vomitting and gastric problem. Also prescribed medicine as mentioned in my first mail. The medicines continued for more than 2 weeks and as we are hoping that he is getting well, he again got caught by cought and cold. Initially doctor told us not to give moxclav as he has already given an antibiotic (cefolac 100 for 12 days for stomach problem) but as situation worsened he advised moxclav. After 2 days he is progressing well towards good health but my worries are
1. whether moxclav can trigger stomach problem again as he is still in healing stage for that.
again is there any vaccine or medicine which can help in developing immunity of a kid in this age group against cough and cold or pneomonia.

Also please suggest me with etables for a baby with having this type of problems(Cold,cough, gastrice etc), what to eat what not to eat.

Any precaution to be taken for saving baby from this type of problems.

Thanks in advance for your inputs.

Answered by Dr. Y V Siva Sankara Murty 15 minutes later

Recurrent attacks of cough and cold are suggestive of bronchial asthma.

In bronchial asthma there is no role of antibiotics unless there is superimposed bacterial infection.

I treat my patients with Bronchial asthma like this - During a acute episode (during a illness) we give nebulised broncho dilator like salbutamol. These are called relievers because they help to relieve the symptoms. At home where there is no nebuliser we advise them Meterd dose inhalers with spacer with face mask in a age group around 3 years.
Normally these episodes subside in 3-5 days.

If the attacks are frequent then I prescribe my patients with steroid inhalation to prevent further attack. These are called preventor drugs.

So your child should be taken to a pediatrician who examines him rules out other diagnosis and start on such therapy.

Recurrent antibiotics may not help in bronchial asthma

Amoxycillin contained in moxclav can cause recurrent stools.

Since I am suspecting bronchial asthma the triggers if identified should be avoided. Normally it is very difficult to identify such triggers. Some times cold wind can cause problems. Some times dust or pollen may be the cause

Your kid can and should eat a balanced diet XXXXXXX in fruits and vegetables. Only if a particular item is causing allergy that should be avoided.

Eating out and improper handling of food items by leaving them to flies etc will cause infections.

Hope I answered all your queries
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor